Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 25, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 10, 2018, 1:52 PM PST for 7 counties in Oregon; 6 counties in Washington. It took effect at Dec 11, 2018, 4:00 AM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2018, 1:52 PM PST (21:52 UTC)
- In effect from
- Dec 11, 2018, 4:00 AM PST
- Expired
- Dec 12, 2018, 8:20 AM PST
- In force
- 28 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Union County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 58 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WWUS76 KPDT 102152 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 152 PM PST Mon Dec 10 2018 ...STRONG WINDS IN THE GRANDE RONDE VALLEY TUESDAY... .A strong pressure gradient will lead to strong and gusty southerly winds in the Grande Ronde Valley Tuesday and Tuesday evening. Strongest wind will be over the south end of the valley. ORZ049-111500- /O.NEW.KPDT.WI.Y.0025.181211T1200Z-181212T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 152 PM PST Mon Dec 10 2018 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 4 AM to 10 PM PST Tuesday. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase Tuesday morning and peak late in the afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
538 WWUS76 KPDT 111148 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 348 AM PST Tue Dec 11 2018 ...STRONG WINDS IN THE GRANDE RONDE VALLEY TODAY... .A strong pressure gradient will lead to strong and gusty southerly winds in the Grande Ronde Valley today into this evening. The strongest wind will be over the south end of the valley. ORZ049-112300- /O.CON.KPDT.WI.Y.0025.181211T1200Z-181212T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 348 AM PST Tue Dec 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase this morning and peak late in the afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
463 WWUS76 KPDT 111717 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 917 AM PST Tue Dec 11 2018 ...VERY WINDY TODAY AND TONIGHT IN AREAS OF SOUTH CENTRAL AND SOUTHEAST WASHINGTON AND NORTH CENTRAL AND NORTHEAST OREGON... .A vigorous cold front will track east of the Cascades tonight. Very windy conditions have been observed in the Grande Ronde Valley ahead of the cold front. Other areas under the wind advisory will observe strong wind gusts with the passage of the cold front tonight. ORZ510-WAZ521-120615- /O.EXB.KPDT.WI.Y.0025.181211T2300Z-181212T1400Z/ North Central Oregon-Simcoe Highlands- including the cities of Dufur, Maupin, Moro, Goldendale, and Bickleton 917 AM PST Tue Dec 11 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST WEDNESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 3 PM this afternoon to 6 AM PST Wednesday. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Winds will increase this morning and peak late in the afternoon and early evening. * IMPACTS...Strong winds may blow down limbs and small trees. Scattered power outages are possible. Loose objects such as construction material, holiday decorations, and garbage cans should be tied and secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-508-WAZ028-029-120615- /O.EXB.KPDT.WI.Y.0025.181212T0200Z-181212T1400Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 917 AM PST Tue Dec 11 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST WEDNESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 6 PM this evening to 6 AM PST Wednesday. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase this afternoon and early evening and peak during the overnight hours. * IMPACTS...Strong winds may blow down limbs and small trees. Scattered power outages are possible. Loose objects such as construction material, holiday decorations, and garbage cans should be tied and secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ049-120600- /O.CON.KPDT.WI.Y.0025.000000T0000Z-181212T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 917 AM PST Tue Dec 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds have increased this morning and will peak late in the afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
526 WWUS76 KPDT 120508 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 908 PM PST Tue Dec 11 2018 ...WINDY CONDITIONS EXPECTED THIS EVENING AND OVERNIGHT IN AREAS OF SOUTH CENTRAL AND SOUTHEAST WASHINGTON AND NORTH CENTRAL AND NORTHEAST OREGON... .A strong cold front will continue to surge eastward across the Cascades tonight. Strong southerly winds have occurred across the Grand Ronde Valley ahead of the front, with strong west to southwest winds expected to overspread other areas overnight in the wake of the front. Wind gusts could exceed 50 mph in a few locations. ORZ049-120615- /O.CON.KPDT.WI.Y.0025.000000T0000Z-181212T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 908 PM PST Tue Dec 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 30 to 35 mph with gusts up to 60 mph. * TIMING...Winds have peaked and will gradually decrease overnight as the wind direction becomes more westerly. * IMPACTS...Loose lightweight objects may be tossed and become airborne. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ510-WAZ521-121400- /O.CON.KPDT.WI.Y.0025.000000T0000Z-181212T1400Z/ North Central Oregon-Simcoe Highlands- including the cities of Dufur, Maupin, Moro, Goldendale, and Bickleton 908 PM PST Tue Dec 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...Winds will continue to increase, peaking late this evening and overnight. * IMPACTS...Strong winds may cause loose lightweight objects to become airborne. Minor damage to trees and weak vegetation may occur. Travel in high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-508-WAZ028-029-121400- /O.CON.KPDT.WI.Y.0025.000000T0000Z-181212T1400Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 908 PM PST Tue Dec 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will continue to increase tonight, peaking late this evening into the overnight hours. * IMPACTS...Strong winds may cause loose lightweight objects to become airborne. Minor damage to trees and weak vegetation may occur. Travel in high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
043 WWUS76 KPDT 121121 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 321 AM PST Wed Dec 12 2018 ...WINDY CONDITIONS EXPECTED TO CONTINUE THIS MORNING OVER THE LOWER COLUMBIA BASIN OF OREGON AND WASHINGTON AS WELL AS NORTH CENTRAL OREGON AND THE FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS... .Tight pressure gradients will continue to cause strong gusty winds in portions of northern and northeast Oregon as well as southeast Washington this morning. Wind gusts could exceed 50 mph in a few locations. Winds will diminish this afternoon in all areas. WAZ521-121230- /O.CAN.KPDT.WI.Y.0025.000000T0000Z-181212T1400Z/ Simcoe Highlands- 321 AM PST Wed Dec 12 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds have decreased below advisory speeds in the Simcoe Highlands and therefore the wind advisory has been cancelled. It will still be breezy to windy this morning with the winds diminishing in the afternoon. $$ ORZ510-121800- /O.EXT.KPDT.WI.Y.0025.000000T0000Z-181212T1800Z/ North Central Oregon- including the cities of Dufur, Maupin, and Moro 321 AM PST Wed Dec 12 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Strong winds will continue this morning and then diminish this afternoon. * IMPACTS...Strong winds may cause loose lightweight objects to become airborne. Minor damage to trees and weak vegetation may occur. Travel in high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-508-WAZ028-029-121800- /O.EXT.KPDT.WI.Y.0025.000000T0000Z-181212T1800Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 321 AM PST Wed Dec 12 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Strong winds will continue this morning and then diminish this afternoon. * IMPACTS...Strong winds may cause loose lightweight objects to become airborne. Minor damage to trees and weak vegetation may occur. Travel in high profile vehicles will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
648 WWUS76 KPDT 121620 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 820 AM PST Wed Dec 12 2018 ORZ044-507-508-510-WAZ028-029-121730- /O.CAN.KPDT.WI.Y.0025.000000T0000Z-181212T1800Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- 820 AM PST Wed Dec 12 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds have decreased to below advisory criteria and will continue to weaken through the afternoon as gradients relax. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 10, 9:25 AM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 10, 9:25 AM PST, 4 hours 27 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
925 AM PST Mon Dec 10 2018
Updated Aviation Discussion
.UPDATE...Storm that provided the light winter mix last night and
areas of treacherous driving conditions is exiting the area this
morning. Expect a brief lull in the adverse weather conditions
until Tuesday when another stronger weather system impacts the
area. There will likely be a need for some winter and wind
highlights but it will be a bit tricky because snow levels will
rise temporarily ahead of a cold front that will sweep across the
area. Morning forecast is largely on track but did cut back pops a
bit in the east for this afternoon. 78
&&
.AVIATION...18Z TAFs...Conditions have improved to VFR at most TAF
sites with the exception of YKM which remains at IFR with CIGS
slightly blo 1000 feet. There may be brief periods of MVFR over the
next several hours over the WA TAF sites as well as PDT. RDM and BDN
will enjoy SCT mid-level clouds this afternoon. The next system will
spread mid and high level clouds tonight with CIGS lowering and
winds increasing Tuesday morning. A rain and snow mix will develop
between 12Z-15Z at DLS and YKM with rain after 15Z for the other
sites. Precipitation may cause conditions to lower below VFR
Tuesday morning. South winds will increase to 10-20 knots Tues
morning at RDM and BDN. Wister
&&
.PREV DISCUSSION... /issued 352 AM PST Mon Dec 10 2018/
SHORT TERM...Today through Tuesday night. A storm system that
effected our entire area was slowly moving east and will continue
to produce winter weather over the eastern third of the cwa that
includes the blues and wallowa mountains with minor accumulating
snow. As the bulk of the pcpn drifts away from this area by
afternoon...lingering snow showers will persist and also along
the cascades into tonight. Meanwhile another storm system will
approach the two state area tonight. Light snow will again develop
along the wa/or cascades by Tuesday morning. The greatest chance
for significant accumulating snow will be over the wa cascades and
a winter storm watch was hoisted for Tuesday and Tuesday night.
The band of pcpn will track east and into the remainder of the
area Tuesday. Low level winds shift more toward the warmer sw
that should increase temps above the freezing mark over the
columbia basin with rising snow levels. However the blue mountains
mainly above 3500 feet should continue to experience accumulating
snow that could approach advisory criteria into Tuesday night. In
addition pressure gradients tighten that could create breezy
winds across portions of the region.
LONG TERM...Wednesday through Monday...Unsettled weather is
expected to continue through the long term period. Wednesday will
see a system departing the area with a chance of rain and snow
mainly in the mountains tapering off in the afternoon. The mountains
could see an inch or two of snow Wednesday. Wednesday night through
Thursday night there will be weak ridging over the area with a
stream of moisture riding over the ridge mainly to our north. There
will be a chance of rain and snow in the Washington Cascades and a
slight chance of snow in the eastern Oregon mountains with the rest
of the area dry. Friday will see an upper low and front approach the
coast and move through the area Friday afternoon and night. There
will be a chance of rain and snow in the mountains and a chance of
rain in the lower elevations. Saturday will be break between systems
though there will be a chance of snow showers continuing in the
mountains. Models begin to have timing differences at this point but
another system will arrive Saturday night or Sunday and continue to
affect the area through Sunday night. Have gone with a chance of
mountain snow through this period with a chance of a rain/snow mix
in the lower elevations changing to all rain Sunday afternoon.
Another system may arrive Monday afternoon and have kept a chance of
rain and snow in the mountains with a chance of rain in the lower
elevations. Temperatures will be generally in the lower to mid 40s
with mainly 30s in the mountains. Perry
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 40 27 45 32 / 20 10 70 80
ALW 40 30 45 37 / 20 10 80 90
PSC 40 29 44 38 / 10 10 70 70
YKM 40 26 41 32 / 10 10 60 70
HRI 42 28 46 35 / 10 10 70 70
ELN 39 26 40 29 / 10 20 80 80
RDM 43 22 46 29 / 10 10 50 80
LGD 40 25 38 33 / 60 10 80 90
GCD 41 22 39 31 / 30 10 60 80
DLS 45 32 44 38 / 10 10 80 80
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...Winter Storm Watch from late tonight through late Tuesday night
for WAZ520.
&&
78/85The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 12:44 PM PST | Winter Weather Advisory | PDT | Umatilla, Union, Wallowa | 45 hr |
| Dec 10, 2:53 AM PST | Winter Storm Watch | PDT | 10 hr |
Nearby
Wind Advisories in Oregon, 2018Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.